Convex Cones

  • George Isac
Part of the Nonconvex Optimization and Its Applications book series (NOIA, volume 41)

Abstract

In the study of complementarity problems, an important mathematical tool is the concept of convex cone. In this book, the convex cones will be considered in a real vector space endowed with a locally convex topology. Such spaces will be the Euclidean space (R , <·,·>) a Hilbert space (E, <·,·>), a Banach space \( \left( {E\left\| \cdot \right\|} \right) \), or a locally convex space \( \left( {E\left( \tau \right),{\kern 1pt} {{\left\{ {{p_\alpha }} \right\}}_{\alpha \in A}}} \right) \) endowed with a topology τ defined by a sufficient family of seminorms \( {\left\{ {{p_\alpha }} \right\}_{\alpha \in A}} \). In this chapter, after some preliminaries, the basic notions on cones and the most important kinds of convex cones, necessary in the study of complementarity problems, will be introduced and studied.

Keywords

Banach Space Complementarity Problem Convex Cone Arbitrary Element Topological Vector Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. AUBIN, J. P. and FRANKOWSKA, H. 1. Set-Valued Analysis. Birkhauser, Boston, Basel, Berlin (1990).MATHGoogle Scholar
  2. BAIOCCHI, C. and CAPELO, A 1. Variational and Quasivariational Inequalities. Applications to Free-Boundary Problems. John Wiley and Sons (1984).MATHGoogle Scholar
  3. BARKER, G. PH. 1. Theory of cones. Linear Algebra Appl. 39 (1981), 263–291.MathSciNetMATHCrossRefGoogle Scholar
  4. BARKER, G. PH., LAIDACKER, M and POOLE, G. 1. Projectionally exposed cones. SIAM J. Algebraic Discrete Methods. 8 (1987), 100–105.MathSciNetMATHCrossRefGoogle Scholar
  5. BERGE, C. 1. Topological Spaces. New York (1963).MATHGoogle Scholar
  6. BERNAU, S. J. 1. Isotone projection cones. Preprint, Dept. of Mathematical Sciences, The University of Texas at El Paso, USA, (1993).Google Scholar
  7. BORWEIN, J. M. and WOLKOWICZ, H. 1. Regularizing the abstract convex program. J. Math. Anal. Appl., 83 (1981), 495–530.MathSciNetMATHCrossRefGoogle Scholar
  8. BOURBAKI, N. 1. Éléments de Mathématique, Topologie Générale. Chapitres 1–10. Hermann-Paris (1965).Google Scholar
  9. BOURBAKI, N.1. Éléments de Mathématique, Espaces Vectoriels Topologiques. Chapitres 1–5. Hermann-Paris (1955).Google Scholar
  10. BURNS, F., FIEDLER, M and HAYNSWORTH, E. 1. Polyhedral cones and positive operators. Linear Algebra Appl. 8 (1974), 547–559).MathSciNetMATHCrossRefGoogle Scholar
  11. DUGUNDJI, J. 1. An extension ofTietze’s theorem. Pacific J. Math. (1951), 353–367.Google Scholar
  12. FIEDLER, M. and PTAK, V. 1. The rank of extreme positive operators on polyhedral cones. Czechoslovak Math. J. 28 (1978), 45–55.MathSciNetGoogle Scholar
  13. GERSTENHABER, M. 1. Theory of convex polyhedral cones. In: Activities Analysis of Production and Allocation (T. C. Koopmans (ed.), Wiley, New York (1951).Google Scholar
  14. GOLDMAN, A. J. and TUCKER, A. W. 1. Polyhedral convex cones. In: Linear Inequalities and Related Systems (H. W. Kuhn and A. W. Tucker, (Eds.)), Princeton U. P, Princeton, N. J. (1956).Google Scholar
  15. GROTHENDIECK, A. 1. Leçons sur les Espaces Vectoriels Topologiques. Instituto de Matematica Pura e Aplicada Uniersidade de Sao Pãulo, Sao Pãulo (1958).Google Scholar
  16. HAYNSWORTH, E., FIEDLER, M. and PTAK, V. 1. Extreme operators on polyhedral cones. Linear Algebra Appl. 13 (1976), 163–172.MathSciNetMATHCrossRefGoogle Scholar
  17. HYERS, D. H., ISAC, G. and RASSIAS, TH. M. 1. Topics in Nonlinear Analysis and Applications. World Scientific, Singapore, New Jersey, London, Hong Kong (1997).MATHCrossRefGoogle Scholar
  18. ISAC, G. 1. Cônes Localement Bornés et Cônes Complètement Réguliers. Applications à l’Analyse Nonlinéaire. Séminaire d’Analyse Moderne Nr 17, Université de Sherbrooke (1980).Google Scholar
  19. ISAC, G. 2. On the order monotonicity of the metric projection operator. In: Approxi-mation Theory, Wavelets and Applications, (S. P. Singh, (Ed.)), Kluwer Acad. Publishers (1995), 365–379.CrossRefGoogle Scholar
  20. ISAC, G. and ICHIM, I. 1. Quelques critères de normalité pour des cônes dans les espaces localement convexes. Rev. Roumaine Math. Pures Appl. 27 Nr. 10 (1972), 1633–1637.MathSciNetGoogle Scholar
  21. ISAC, G. and LEWICKI, G. 1. On the property offour elements in modular spaces. Acta Math. Hungar, 83 (4) (1999), 293–301.MathSciNetMATHCrossRefGoogle Scholar
  22. ISAC, G. and NéMETH, A. B. 1. Monotonicity of metric projections onto positive cones of ordered Euclidean spaces. Arch. Math. (Basel), 46 (1986), 568–576 and Corrigendum.MathSciNetMATHCrossRefGoogle Scholar
  23. ISAC, G. and NéMETH, A. B. 2. Isotone projection cones in Hilbert spaces and the complementarity problem. Boll. U. M. I. (7) 4-B (1990), 773–802.Google Scholar
  24. ISAC, G. and Németh, A. B. 3. Every generating isotone projection cone is latticial and correct. J. Math. Anal. Appl., 147 Nr. 1 (1990), 53–62.MathSciNetMATHCrossRefGoogle Scholar
  25. ISAC, G. and NéMETH, A. B. 4. Projection methods, isotone projection cones and the complementarity problem. J. Math. Anal. Appl. 153 Nr. 1 (1990). 258–275.MathSciNetMATHCrossRefGoogle Scholar
  26. ISAC, G. and NéMETH, A. B. 5. Isotone projection cones in Euclidean spaces. Ann. Sci. Math. Québec 16 (1) (1992), 35–52.MATHGoogle Scholar
  27. ISAC, G. and PERSSON, L. E. 1. On an inequality related to the isotonicity of the projection operator. J. Approx. Theory 86 Nr. 2 (1996), 129–143.MathSciNetMATHCrossRefGoogle Scholar
  28. ISAC, G. and PERSSON, L. E. 2. Inequalities related to isotonicity of projection and antiprojection operators. Mathematical Inequalities & Appl. 1. Nr. 1 (1998), 85–97.MathSciNetMATHCrossRefGoogle Scholar
  29. ISAC, G. and ThéRA, M. 1. A variational principle. Application to the nonlinear complementarity problem. In: Nonlinear and Convex Analysis (Proceedings in honor of KY FAN) (B. L. Lin and S. Simons, (Eds.)), Marcel Dekker Inc., New York, Basel (1987), 127–145.Google Scholar
  30. JAMESON, G. O. 1. Ordered Linear Spaces. Springer-Verlag, Lecture Notes in Math. Nr. 141 (1970).MATHGoogle Scholar
  31. KARLIN, S. 1. Positive operators. J. Math. Mech. 8 Nr. 6 (1959), 907–937.MathSciNetMATHGoogle Scholar
  32. KELLEY, J. L. 1. General Topology. New York (1955).MATHGoogle Scholar
  33. KLEE, V. 1. External structure of convex sets. Math. Z. 69 (1958), 90–104.MathSciNetMATHCrossRefGoogle Scholar
  34. KRASNOSELSKII, M. A. 1. Positive solutions of Operator Equations. Noordhoff, Groningen (1964).Google Scholar
  35. KRASNOSELSKII, M. A. and ZABREIKO, P. P. 1. GeometricalMethods ofNonlinearAnalysis. Springer-Verlag, Berlin, Heidelberg (1984).CrossRefGoogle Scholar
  36. KRASNOSELSKII, M. A., LIFSHITS, JE. A. and SOBOLEV, A. V. 1. Positive Linear Systems. The Method ofPositive Operators. Heldermann Verlag, Berlin (1989).Google Scholar
  37. KREIN, M. G. and RUTMAN, M. A. 1. Linear operators which leave a cone in a Banach space invariant. Uspehi, Mat. Nauk 3 (1948), 3–95.MathSciNetMATHGoogle Scholar
  38. KURATOWSKI, K. 1. Topology. Academic Press and Panstwowe Wydawnictwo Naukowe, New York and Warsaw, (1966), (1968).Google Scholar
  39. MARINESCU, GH. 1. Espaces, Vectoriels Pseudotopologiques et Théorie des Distributions. D.V.W., Berlin, (1963).MATHGoogle Scholar
  40. NARICI, L. and BECKENSTEIN, E. 1. Topological Vector Spaces. Marcel Dekker, Inc. New York, Basel (1985)Google Scholar
  41. PERESSINI, A. L. 1. Ordered Topological Vector Spaces. Harper and Row (1967).Google Scholar
  42. RUDIN, W. 1. Functional Analysis. (Second Edition), McGraw-Hill Inc., (1991).MATHGoogle Scholar
  43. SCHAEFER, H. H. 1. Topological Vector Spaces. The Macmillan Company, New York, London, (1966).MATHGoogle Scholar
  44. SCHNEIDER, H. and VIDYASAGAR, M. 1. Cross-positive matrices. SIAM J. Numer. Math. 7 (1970), 508–519.MathSciNetMATHCrossRefGoogle Scholar
  45. TAM, B. S. 1. A note ofpolyhedral cones. J . Austral. Math. Soc. Ser. A, 22 (1976), 456–461.MathSciNetMATHCrossRefGoogle Scholar
  46. TAM, B. S. 2. Some results on polyhedral cones and simplicial cones. Linear and Multi-linear Algebra 4 (1977), 281–284.MATHCrossRefGoogle Scholar
  47. UZAWA, H. 1. A theorem on convex polyhedral cones. In: Studies in Linear and Nonlinear Programming, (K. J. Arrow, L. Hurwicz and H. Uzawa, (Eds.)), Stanford, U. P. Stanford, California (1958).Google Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2000

Authors and Affiliations

  • George Isac
    • 1
  1. 1.Department of Mathematics and Computer ScienceRoyal Military College of CanadaKingstonCanada

Personalised recommendations